Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 6, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 13, 2011, 10:07 PM CDT for 24 counties in Nebraska; 7 counties in Iowa. It took effect at Apr 14, 2011, 3:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 10:07 PM CDT (03:07 UTC)
- In effect from
- Apr 14, 2011, 3:00 PM CDT
- Expired
- Apr 15, 2011, 1:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Omaha, NE
All 31 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 26 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 650 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
180 WWUS73 KOAX 140307 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1007 PM CDT WED APR 13 2011 IAZ055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-065>068- 078-088>093-141115- /O.NEW.KOAX.WI.Y.0006.110414T2000Z-110415T1000Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1007 PM CDT WED APR 13 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 5 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 5 AM CDT FRIDAY. * TIMING: SOUTHEAST AND EAST WINDS WILL INCREASE THROUGH THE AFTERNOON ON THURSDAY. THE WINDS WILL CONTINUE INTO THURSDAY NIGHT BEFORE DIMINISHING. * WINDS: SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE TIME OF THE WIND ADVISORY. * IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON NORTH TO SOUTH ROADS...ARE POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD SECURED AS ITEMS SUCH AS THIS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
093 WWUS73 KOAX 140818 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 318 AM CDT THU APR 14 2011 IAZ055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-065>068- 078-088>093-141630- /O.EXT.KOAX.WI.Y.0006.110414T2000Z-110415T0600Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 318 AM CDT THU APR 14 2011 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT FRIDAY. * TIMING...EAST TO NORTHEAST WINDS WILL INCREASE THROUGH THIS AFTERNOON AND STRONG WINDS WILL CONTINUE INTO THURSDAY NIGHT BEFORE DIMINISHING. * WINDS...SUSTAINED SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE TIME OF THE ADVISORY. * IMPACTS...THE GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON NORTH TO SOUTH ROADS...DUE TO THE LIKELIHOOD OF STRONG CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND GARBAGE CANS SHOULD BE SECURED AS SUCH ITEMS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH STRONGER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK/DEE
687 WWUS73 KOAX 141822 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 122 PM CDT THU APR 14 2011 IAZ055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-065>068- 078-088>093-150230- /O.CON.KOAX.WI.Y.0006.110414T2000Z-110415T0600Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 122 PM CDT THU APR 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING...EAST TO NORTHEAST WINDS WILL INCREASE THROUGH THIS AFTERNOON AND STRONG WINDS WILL CONTINUE INTO THURSDAY NIGHT BEFORE DIMINISHING. * WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE TIME OF THE ADVISORY. * IMPACTS...THE GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON NORTH TO SOUTH ROADS...DUE TO THE LIKELIHOOD OF STRONG CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND GARBAGE CANS SHOULD BE SECURED AS SUCH ITEMS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH STRONGER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
792 WWUS73 KOAX 150345 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1045 PM CDT THU APR 14 2011 IAZ055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-065>068- 078-088>093-150600- /O.CON.KOAX.WI.Y.0006.000000T0000Z-110415T0600Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1045 PM CDT THU APR 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. * WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE UNTIL TO THE EARLY MORNING BEFORE STARTING TO DIMINISH. * IMPACTS...THE GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON NORTH TO SOUTH ROADS...DUE TO THE LIKELIHOOD OF STRONG CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND GARBAGE CANS SHOULD BE SECURED AS SUCH ITEMS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH STRONGER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
441 WWUS73 KOAX 150554 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1254 AM CDT FRI APR 15 2011 IAZ055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-065>068- 078-088>093-150700- /O.EXP.KOAX.WI.Y.0006.000000T0000Z-110415T0600Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1254 AM CDT FRI APR 15 2011 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING. ALTHOUGH THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...IT WILL REMAIN WINDY INTO EARLY MORNING HOURS FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA. THE WINDS AT TIMES WILL RANGE FROM 20 TO 30 MPH WITH GUSTS 30 TO 40 MPH THROUGH 6AM. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:43 PM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, Apr 13, 3:43 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 343 PM CDT WED APR 13 2011 .SHORT TERM...TONIGHT. UNSETTLED AND COOLER WEATHER IS LURKING FOR THE AREA. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES UPPER-LEVEL TROUGH DIGGING INTO THE WESTERN US. 850MB LOW WAS DEVELOPING IN NORTHWEST KS/SOUTHWEST NEB...WITH INVERTED TROUGH EXTENDING THROUGH CENTRAL NEB TOWARD SOUTHEAST SD...AND WITH TRAILING COLD FRONT THROUGH THE TX/OK PANHANDLES AND TOWARD SOUTHERN NM. STEEP 700-500MB LAPSE RATES WERE NOTED ACROSS NEB AND WESTERN KS INTO CO. MOISTURE WAS LACKING AT 850MB...WITH NO RAOB SITES IN THE CENTRAL OR WESTERN US WITH A GREATER DEWPOINT THAN 3C AT KLBF. SURFACE LOW AT 18Z WAS CENTERED IN SOUTH CENTRAL KS...WITH SURFACE WARM FRONT EXTENDING FROM NEAR BELOIT KS TO KJYR TO KLNK TO KDSM. MAIN FORECAST CONCERN IS POTENTIAL FOR SHOWERS OR THUNDER THIS EVENING AND TONIGHT. OVERALL...THINK CHANCES FOR PRECIP THIS EVENING LOOK PRETTY SLIM...AS LOW-LEVEL MOISTURE PROFILE REMAINS LIMITED. HAVE SCALED BACK POPS...THOUGH NOT QUITE CONFIDENT ENOUGH TO ELIMINATE ALTOGETHER. LIMITED THE ISOLATED THUNDER MENTION TO SOUTHEAST NEB...WHERE LAPSE RATES ARE STEEPEST...BUT OVERALL THREAT IS PRETTY LOW. ALSO CUT THUNDER MENTION AFTER MIDNIGHT...WITH RAIN MENTION FOCUSED ON THE NORTHERN CWA WHERE 850MB FRONTOGENESIS IS MAXIMIZED AND WHERE 290-305K ISENTROPIC LIFT IS BOTH STRONGER AND ACCOMPANIED BY LOWER COND PRES DEFS...BUT ALSO DID PULL BACK POPS FOR TONIGHT AS WELL...ESPECIALLY IN THE CENTRAL CWA. NUDGED UP TEMPS IN THE SOUTH/SOUTHEAST CWA AS THE COLD SIDE OF THE BOUNDARY LIKELY WILL NOT MAKE IT THROUGH THE CWA BY MORNING. MAYES .LONG TERM...THURSDAY THROUGH WEDNESDAY. INCREASING PRECIPITATION CHANCES AND TYPES THROUGH FRIDAY ARE THE PRIMARY FORECAST CONCERNS. A MID LEVEL LOW PRESSURE AREA IS FORECAST TO EJECT FROM UPPER TROUGH ALONG THE WEST COAST...ENTERING THE PLAINS AND STRENGTHENING OVER KANSAS THURSDAY AFTERNOON...THEN GRADUALLY DRIFTING EAST OF OUR AREA BY SATURDAY MORNING. RAIN CHANCES WILL INCREASE MARKEDLY AS THIS LOW APPROACHES...WITH A MIX WITH OR CHANGEOVER TO SNOW LIKELY AS COLD AIR SPILLS SOUTH ON THE BACK SIDE FRIDAY. MODELS ARE GENERALLY IN DECENT AGREEMENT WITH THE MAJOR FEATURES OF THE FORECAST...WITH ONLY SMALL DIFFERENCES IN REGARDS TO TIMING OF MAXIMUM PRECIP POTENTIAL. THE SPEED AND MAGNITUDE OF COLD AIR MOVING INTO THE WESTERN CWA IS ALSO SLIGHTLY DIFFERENT BETWEEN MODELS. SURFACE LOW WILL DEVELOP IN CENTRAL KANSAS THURSDAY AFTERNOON AS UPPER LOW APPROACHES AND DEEPENS. ISENTROPIC UPGLIDE IS MAXIMIZED THROUGH MUCH OF THE DAY IN THE NORTHERN CWA...BUT BACKING FLOW IN SURFACE TO 850 LAYER WILL PROVIDE LIFT IN CENTRAL NEBRASKA DURING THE AFTERNOON. 850 WARM FRONT WILL ALSO COME INTO PLAY THURSDAY AFTERNOON AS IT ROTATES NORTH TO THE KANSAS NEBRASKA BORDER WITH 45 TO 50KT JET PUMPING HIGHER THETA-E AIR INTO SOUTHEAST NEBRASKA. THUS WILL CONTINUE LIKELY POPS IN OUR NORTH IN THE MORNING WITH ONLY SLIGHT CHANCES IN THE SOUTHEAST...THEN INCREASE CHANCE ACROSS THE BOARD IN THE AFTERNOON. STILL THINK WESTERN IOWA AND EAST CENTRAL NEBRASKA WILL HAVE LOWEST CHANCES AS FOCUSING MECHANISMS REMAIN NORTHWEST AND SOUTH OF THAT AREA. ALSO...GIVEN STRENGTH OF THETA-E ADVECTION...NEGATIVE 850 LIFTED INDICES...STEEP MID LEVEL LAPSE RATES...STRONG CONVECTION IS POSSIBLE IN THE SOUTH NEAR 850 FRONT. SPC DAY 2 OUTLOOK STILL PAINTS A SLIGHT RISK FOR SEVERE THERE...AND WILL RE-EVALUATE WITH LATER FORECASTS AS THINGS START TO UNFOLD TONIGHT/THURSDAY. SAME FORCING MECHANISMS WILL CONTINUE TO GENERATE PRECIPITATION THURSDAY NIGHT...BUT WILL BE SHIFTING EAST AND NORTHEAST WITH TIME...FOCUSING ON OUR CWA. CONVECTION POTENTIAL WILL ROTATE THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS 850 FRONT LIFTS NORTH. ISENTROPIC UPGLIDE IS STILL POTENT AS MOISTURE IS LIFTED NORTH THEN WEST ACROSS OUR AREA. ALL OF THE CWA SHOULD SEE PRECIPITATION THURSDAY NIGHT WITH PRECIP AMOUNTS WELL OVER A HALF INCH POSSIBLE OVER A WIDE AREA. COLDER AIR WILL BEGIN TO FUNNEL SOUTH INTO CENTRAL NEBRASKA AFTER MIDNIGHT THURSDAY NIGHT BEHIND INVERTED SURFACE TROUGH. HOWEVER FORECAST SOUNDINGS AND THICKNESS PROFILES SUGGEST ALL RAIN ACROSS OUR CWA THROUGH 12Z FRIDAY. LOW LEVEL COOLING BEGINS FRIDAY MORNING IN THE NORTHWEST...WITH INCREASINGLY MORE SHALLOW SURFACE LAYER OF ABOVE FREEZING AIR. THUS EXPECT A MIX WITH SNOW THERE FRIDAY MORNING...THEN ALL SNOW IN THE AFTERNOON AS COLD AIR CONTINUES TO SPILL INTO THE AREA. SNOW ACCUMULATIONS SHOULD BE MINIMAL GIVEN RELATIVELY WARM GROUND AND DAYTIME SNOW...BUT A COUPLE OF INCHES IS DEFINITELY POSSIBLE. HAVE PAINTED A STRIPE OF 1 TO 3 INCHES NORTHWEST OF THE NORFOLK AREA DURING THE DAY. A RAIN SNOW MIX IS ALSO LIKELY AS WE HEAD THROUGH THE AFTERNOON...BUT LOW LEVEL TEMPERATURE PROFILE SUGGESTS MOSTLY RAIN UNTIL THE EVENING WHEN INSOLATION ENDS. PRECIPITATION WILL GRADUALLY END FRIDAY NIGHT AS UPPER LOW SHIFTS EAST. ANY LINGERING PRECIP SHOULD FAVOR A MIX OF RAIN AND SNOW...BUT LITTLE IF ANY ACCUMULATION AS TEMPERATURES REMAIN ABOVE FREEZING. DECREASING CLOUDS SATURDAY WILL ALLOW TEMPS TO REBOUND INTO THE 50S WITH 60S LIKELY ON SUNDAY. BROAD UPPER AIR TROUGH REMAINS OVER MIDDLE AMERICA THROUGH WEDNESDAY OF NEXT WEEK...WITH A SHARPER TROUGH ENTERING OUR AREA ON TUESDAY. AGAIN PRECIP CHANCES WILL INCREASE WITH THIS FEATURE AND SURFACE FRONT SETTLES ACROSS MID AMERICA. WILL CONTINUE WITH CHANCE POPS TUESDAY AND WEDNESDAY WITH TEMPERATURES GENERALLY IN THE 40S AND 50S. DERGAN && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE TAF CYCLE. MID-LEVEL CLOUDS WILL CONTINUE TO STREAM THROUGH THE AREA...AND KOFK MAY FLIRT WITH MVFR CIGS AFTER 12Z...BUT LOW LEVELS LOOK DRY ENOUGH TO KEEP THEM OUT FOR NOW. DID NOT INCLUDE PRECIP AT ANY TAF SITES...THOUGH AN ISOLATED SHOWER MAY MOVE NEAR ANY OF THE SITES THIS EVENING THROUGH MIDDAY THURSDAY...WITH GREATEST RISK AT KOFK. WINDS AT ALL SITES WILL REMAIN GUSTY OVERNIGHT...WITH NORTHEAST TO EAST WINDS AS THE SURFACE LOW MOVES ACROSS KANSAS. MAYES && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && 99
Hazardous weather outlook, Apr 13, 5:06 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 506 PM CDT WED APR 13 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 506 PM CDT WED APR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT IN PARTS OF EAST CENTRAL AND SOUTHEAST NEBRASKA...AS WELL AS SOUTHWEST IOWA. HOWEVER A BETTER CHANCE FOR THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...WILL COME THURSDAY AFTERNOON ACROSS SOUTHEAST NEBRASKA. LARGE HAIL WILL BE THE PRIMARY THREAT. A WARM FRONT LIFTING NORTH WILL MOVE INTO NORTHERN KANSAS THURSDAY AFTERNOON. WARM AND MOIST AIR RIDING OVER THAT FRONT WILL SPARK THE THUNDERSTORMS IN SOUTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WITH LARGE HAIL WILL BE POSSIBLE THURSDAY EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS A LOW PRESSURE SYSTEM DRIFTS EAST THROUGH KANSAS. AS THIS SYSTEM CONTINUE EAST...COLD AIR SPILLING SOUTH BEHIND THE SYSTEM WILL CHANGE RAIN TO SNOW ACROSS NORTHEAST NEBRASKA ON FRIDAY. SOME ACCUMULATION OF SNOW IS LIKELY NORTHWEST OF THE NORFOLK AREA. AND A MIX OF RAIN AND SNOW IS POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA...BUT ACCUMULATING SNOW IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING IN SOUTHEAST NEBRASKA.
In the hours before
Local storm report, Apr 13, 8:10 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
810 PM CDT WED APR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 4 N WINSIDE 42.24N 97.17W
04/09/2011 M1.00 INCH WAYNE NE TRAINED SPOTTER
&&
JBLocal storm report, Apr 13, 8:20 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
820 PM CDT WED APR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 4 W NEWMAN GROVE 41.75N 97.85W
04/09/2011 M1.75 INCH BOONE NE TRAINED SPOTTER
0638 PM HAIL 2 W NEWMAN GROVE 41.75N 97.82W
04/09/2011 M1.00 INCH MADISON NE PUBLIC
&&
JBLocal storm report, Apr 13, 8:38 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
838 PM CDT WED APR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 5 S WAKEFIELD 42.20N 96.87W
04/09/2011 E1.25 INCH WAYNE NE PUBLIC
&&
JBLocal storm report, Apr 13, 8:50 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
850 PM CDT WED APR 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 2 N HARTINGTON 42.65N 97.26W
04/09/2011 E1.75 INCH CEDAR NE PUBLIC
&&
JBNearby
Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.